Husband Stopped Taking Medication!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Sunpuppy
New Member


Date Joined Dec 2007
Total Posts : 15
   Posted 12/20/2007 5:22 PM (GMT -7)   
For the past aprox ten years, my husband has complained of aches, pains, overall exhaustion, weight loss, escessive sleep habits, not to mention, not wanting to go anywhere or do anything after he comes home from work.  Finally, after numerous trips to the Dr and extensive blood work, he finally exhibited a clue that let us know what the problem was - he admitted thoughts of sucide.  I got him into the Dr asap who put him on the antidepressant Effexor ER and it done wonders for him.  I felt as though I had my husband of 30 years back until a few short months after the start of the antidepresants I noticed he wasn't taking his meds.  I confronted him with this and he replied that they kept him awake at night and that he was fine now and didn't need them.  I explained that he only thought he was fine and that it was the meds that were making him feel fine and that the Dr could try him on a new Antidepressant.  My husband would not hear of it and soon after I began to notice more signifficant signs of depression and talk of sucide.  He still refuses to see the Dr. or medicate himself.  My question is - what can or should I do? I can't talk to him w/o him about it or anything esle without him becoming outraged.  It gets scary at times and I feel like I'm in this alone. No one can talk to him about it, even his only son.  I need help ;(  Thanks for taking the time to read my thread (s)

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40588
   Posted 12/20/2007 6:58 PM (GMT -7)   
I wonder if you should talk somebody to help you through this situation. Somebody professional. Because going through something like this could eventually make you depressed too. Plus they can give you advise as what you should do. It is hard if he insists that he doesn't need help. He can take the effexor and take something at night to help him sleep. I take effexor and I take ambien at night. Also xanax. That is all that I can think of to tell you. I am sure there will be somebody along with some better advise for you.
Good luck with this.
hugs,
getting by
fibromyalgia, chronic fatigue, clinically depressed and allergies


Sunpuppy
New Member


Date Joined Dec 2007
Total Posts : 15
   Posted 12/21/2007 12:39 AM (GMT -7)   
That's exactly what I've been thinking could happen is that it can pull me down with him.  I'm assuming your suggesting a counselor as in a professional person?  I thought about making an appointment with his Dr. (an MD) and explaining the situation to him and see what he has to say.  I personally believe that my husbands depression has been brought on by Tramadol that he takes 4 of on a daily basis as he didn't have the depression prior to the Tramadol.  His Dr. prescribes Tramadol for Restless Leg Syndrome and since it gives my husband relief he won't change medications.  He's a very stubborn man to say the least but after nearly 31 yrs with him I've learned that when he says no he won't take any medications other than what he's on for his legs then he means no.  Sometimes, it's almost unbearable to be around him when he's really at a low point in his depression.  He says he hates pills and doesn't like having to treat his RLS let alone anything else...I'm not in a pleasant place in my life right now and it's hard to not just "give up".  Keep us in your prayers and I hope to talk to you again. I'm open for any and all suggestions out there.

djdaz_1985
Veteran Member


Date Joined Jan 2006
Total Posts : 2408
   Posted 12/21/2007 4:11 AM (GMT -7)   

Hi there SunPuppy,

It is a very difficult situation to be in. I think the best solution is to seek professional help with this one. As a patient, your husband is entitled to refuse treatment (Unless he is incapable of making a decision or being held under the Mental Health Act / US Equivelant) and as an adult, he is entitled to make his own decisions. IS there someone he really trusts that he could talk to?

Darren


Everyone has a guardian angel. They help pick you up when you fall, comfort you through your times of need and help you appreciate the times when things are going well.
 
Moderator - Epilepsy Forum
Co-Moderator - Depression Forum
 
Help support the forums so we can support you:  http://www.healingwell.com/donate
 


Sunpuppy
New Member


Date Joined Dec 2007
Total Posts : 15
   Posted 12/21/2007 12:09 PM (GMT -7)   
Thanks for responding Darren :)  I can use all the advise I can get.  My husband is pretty much a recluse and talks to basically no one but me and considers his personal life just that.  It doesn't give me a lot of options yet it is something that just won't go away on it's own and seems to get worse.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 12/21/2007 3:35 PM (GMT -7)   

Hi,

This is Kitt and I am not a fan of Ultram. IMHO  it is not a good drug for people that may have depression.

Ultram has some serious side effects that also point to it not being a good choice for depression relief. Some side effects for Ultram include nausea, vomiting, dizziness, constipation, anxiety, and headache. A very serious side affect is addiction.

It does seem like your husband needs to be seen by his physician and if you could be present that would be very helpful.

Now days with all the Hippa Regualtions and Confidentiality laws, the physicians will not talk freely with us re their patient even if it happens to be your spouse.

Keep posing and let us know how you are.  Take care of you.

Kitt


 
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression, GERD, Osteoarthritis
*Wife of a Crohnie*
******www.healingwell.com/donate***
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
 


Sunpuppy
New Member


Date Joined Dec 2007
Total Posts : 15
   Posted 12/21/2007 5:34 PM (GMT -7)   
Hi Kitt!  Thanks for your response and advise.  I agree that my husband needs to see his Dr but he won't as he doesn't think he needs help.  I believe that the Ultram is the culprit of his problems and most likely he is addicted to it although he stays with the prescribed dosage of 4 per day. I hadn't thought about the Dr. not talking to me due to the Hippa regulations but your right he most likely won't.  I think I will look into some professional counseling to help me deal with all this.  Thanks again and have a great holiday season.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 1:35 PM (GMT -7)
There are a total of 2,734,220 posts in 301,195 threads.
View Active Threads


Who's Online
This forum has 151319 registered members. Please welcome our newest member, Geezer Jock.
497 Guest(s), 14 Registered Member(s) are currently online.  Details
alephnull, Celeste15, Pirouette, Scaredy Cat, AngelsmamaDorseysdaughter, Hoshie, rocckyd, BillyBob@388, White Bird, pmm73, FL, catti, The king, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer